Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 6, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Feb 24, 2018, 3:10 AM CST for 14 counties in Texas. It took effect at Feb 24, 2018, 11:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2018, 3:10 AM CST (09:10 UTC)
- In effect from
- Feb 24, 2018, 11:00 AM CST
- Expired
- Feb 24, 2018, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 43 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1913 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
254 WWUS74 KLUB 240910 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 310 AM CST Sat Feb 24 2018 TXZ021>024-027>031-033>037-241715- /O.NEW.KLUB.WI.Y.0006.180224T1700Z-180224T2300Z/ /O.CON.KLUB.FG.Y.0001.000000T0000Z-180224T1500Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Motley- Cochran-Hockley-Lubbock-Crosby-Dickens- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, and Dickens 310 AM CST Sat Feb 24 2018 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from 11 AM this morning to 5 PM CST this afternoon. * TIMING...Fog persisting toward mid morning. Winds increasing late morning. * Visibility...Some areas 1/4 mile or less * WINDS...25 to 35 mph with gusts to near 50 mph. * IMPACTS...Reduced visibilities will result in hazardous driving conditions. It may be difficult to see the road and cars in front of you. This afternoon strong west winds will make driving high profile vehicles more difficult, particularly on north to south roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means that widespread visibilities of less than one quarter mile are expected or occurring. If driving, slow down, use low beam headlights and leave plenty of distance ahead of you. A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ TXZ025-026-032-038>044-241500- /O.CON.KLUB.FG.Y.0001.000000T0000Z-180224T1500Z/ Hall-Childress-Cottle-King-Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Turkey, Memphis, Childress, Kirkland, Paducah, Cee Vee, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 310 AM CST Sat Feb 24 2018 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * VISIBILITY...Some areas 1/4 mile or less * IMPACTS...Reduced visibilities will result in hazardous driving conditions. It may be difficult to see the road and/or cars in front of you. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means that widespread visibilities of less than one quarter mile are expected or occurring. If driving, slow down, use low beam headlights and leave plenty of distance ahead of you. && $$
3 follow-up statements
662 WWUS74 KLUB 241111 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 511 AM CST Sat Feb 24 2018 TXZ021>024-027>030-033>036-241915- /O.CAN.KLUB.FG.Y.0001.000000T0000Z-180224T1500Z/ /O.CON.KLUB.WI.Y.0006.180224T1700Z-180224T2300Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, and Crosbyton 511 AM CST Sat Feb 24 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... ...DENSE FOG ADVISORY IS CANCELLED... The National Weather Service in Lubbock has cancelled the Dense Fog Advisory. * TIMING...Winds increasing late this morning. * WINDS...25 to 35 mph with gusts to near 50 mph. * IMPACTS...Strong west winds will make driving high profile vehicles more difficult, particularly on north to south roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ TXZ039>041-241215- /O.CAN.KLUB.FG.Y.0001.000000T0000Z-180224T1500Z/ Yoakum-Terry-Lynn- Including the cities of Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 511 AM CST Sat Feb 24 2018 ...DENSE FOG ADVISORY IS CANCELLED... The National Weather Service in Lubbock has cancelled the Dense Fog Advisory. Visibilities have improved as drier air has begun to work in from the west. $$ TXZ031-037-241915- /O.CON.KLUB.FG.Y.0001.000000T0000Z-180224T1500Z/ /O.CON.KLUB.WI.Y.0006.180224T1700Z-180224T2300Z/ Motley-Dickens- Including the cities of Matador, Roaring Springs, Spur, and Dickens 511 AM CST Sat Feb 24 2018 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... * TIMING...Fog persisting until mid morning. Winds increasing late morning. * Visibility...Some areas 1/4 mile or less * WINDS...25 to 35 mph with gusts to near 50 mph. * IMPACTS...Reduced visibilities will result in hazardous driving conditions. It may be difficult to see the road and cars in front of you. This afternoon strong west winds will make driving high profile vehicles more difficult, particularly on north to south roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means that widespread visibilities of less than one quarter mile are expected or occurring. If driving, slow down, use low beam headlights and leave plenty of distance ahead of you. A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ TXZ025-026-032-038-042>044-241500- /O.CON.KLUB.FG.Y.0001.000000T0000Z-180224T1500Z/ Hall-Childress-Cottle-King-Garza-Kent-Stonewall- Including the cities of Turkey, Memphis, Childress, Kirkland, Paducah, Cee Vee, Dumont, Guthrie, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 511 AM CST Sat Feb 24 2018 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * VISIBILITY...Some areas 1/4 mile or less * IMPACTS...Reduced visibilities will result in hazardous driving conditions. It may be difficult to see the road and/or cars in front of you. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means that widespread visibilities of less than one quarter mile are expected or occurring. If driving, slow down, use low beam headlights and leave plenty of distance ahead of you. && $$
986 WWUS74 KLUB 242041 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 241 PM CST Sat Feb 24 2018 TXZ021>024-027>031-033>037-242300- /O.CON.KLUB.WI.Y.0006.000000T0000Z-180224T2300Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Motley- Cochran-Hockley-Lubbock-Crosby-Dickens- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, and Dickens 241 PM CST Sat Feb 24 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * TIMING...Through late afternoon. * WINDS...25 to 35 mph with gusts to near 50 mph. * IMPACTS...Strong west winds will make driving high profile vehicles more difficult, particularly on north to south roadways. Areas of blowing dust will also reduce visibilities, especially downwind of open fields and construction zones. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
315 WWUS74 KLUB 242306 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 506 PM CST Sat Feb 24 2018 TXZ021>024-027>031-033>037-250015- /O.EXP.KLUB.WI.Y.0006.000000T0000Z-180224T2300Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Motley- Cochran-Hockley-Lubbock-Crosby-Dickens- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, and Dickens 506 PM CST Sat Feb 24 2018 ...WIND ADVISORY HAS EXPIRED... Wind speeds will remain below 30 mph through the night. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 24, 2:51 AM CST, 19 minutes earlier.
Area forecast discussion, Feb 24, 2:51 AM CST, 19 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 251 AM CST Sat Feb 24 2018 .DISCUSSION... A pretty dynamic late winter/early spring scenario on tap today. Rich low level moisture in place across the forecast area has result in fog and drizzle for much of the morning with a transition to dry, mild, and windy expected this afternoon. The mid/upper trough responsible for the dynamism is moving eastward across the 4-corners and intermountain west early this morning and will move over the High Plains around midday. As it does low level flow will veer with strong dry advection replacing the low level moisture. Surface cyclogenesis is progged to occur across the Panhandle this morning while in the mid levels a 50 kt jet streak is expected to rotate over the South and Rolling Plains. The combination sets up at least 20-30 mph for the forecast area with a good potential for 25-35 mph on the Caprock, especially along and north of Texas 114. There are a few mitigating circumstances that might keep these stronger winds being realized, mainly questions about the degree of static instability and the proximity of the surface low. However, positives outweigh the negatives and will hoist a Wind Advisory for the area of concern. Another short wave trough in the mid and upper levels will cross the High Plains Sunday, although this one is not as strong with a range of wind speeds 15-30 mph more likely. After a brief period of upper level ridging Monday another upper trough is progged to take shape over California. Models persist in ejecting this trough across the desert southwest midweek but are beginning to show some discrepancy with intensity and timing. Low level moisture drawn northwestward ahead of it will be enough to keep a mention of slight chance of precip in across the far southeastern zones Wednesday into Wednesday night, but if the slower runs (e.g., the ECMWF) begin to dominate that may need to pushed into Thursday. && .FIRE WEATHER... Very dry air will move into the area this afternoon with RH bottoming out near 10 percent on the South Plains and 10-15 percent on the Rolling Plains. Winds will easily meet Red Flag criteria. While meteorological conditions should be easily met almost area wide it appears fuels may not be ready to respond after the bit of rain several days and the lingering low level moisture, especially across the Rolling Plains. ERC values are only near 25 percent off the Caprock but closer to 50 percent on the Cap. Trying to balance the two have opted for a Red Flag Warning along and north of Texas 114 and along and west of I-27 with a Fire Danger Statement for the remainder of the area. Sunday offers similar concerns with RH but winds will not be as strong. ERC's should increase some with today's dry and windy conditions, but there will be concerns with the meteorology. Elevated looks fairly likely. Critical not looking too good. && .LUB WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 9 AM CST this morning for TXZ021>044. Red Flag Warning from noon today to 6 PM CST this evening for TXZ021>023-027>029-033>035. Wind Advisory from 11 AM this morning to 5 PM CST this afternoon for TXZ021>024-027>031-033>037. && 07
Hazardous weather outlook, Feb 23, 3:10 PM CST, 12 hours before
Hazardous Weather Outlook National Weather Service Lubbock TX 310 PM CST Fri Feb 23 2018 TXZ021>044-242115- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 310 PM CST Fri Feb 23 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Fire Weather Watch is in effect for all of the South Plains area from late Saturday morning through Saturday afternoon. A Wind Advisory will likely be required as winds increase to 25 to 35 mph. Finally, additional elevated to critical fire weather conditions may develop each afternoon from Sunday through Wednesday.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 9:04 PM CST | Dense Fog Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 12 hr |
| Feb 24, 3:20 AM CST | Red Flag Warning | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 3 more | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.